Hi Poppy x
For me the 'hug' was one of the symptoms that led the docs to suspect MS in the first place and is one of my most frightening symptoms too!
The first time it happened was a couple of years ago when I started having sudden painful spasms and a crushing sensation around my whole chest area. It started with the odd spasm that would last a minute or so then ease off – but it was so severe it would literally stop me in my tracks.
As the days went on the spasms became more frequent until they were coming in constant crushing - agonising waves!!! My poor husband rushed me to A&E convinced I was having a heart attack! This episode went on for around 3 weeks in tota but slowly easing in severity. I think this was my first big relapse - as I had other symptoms with it
The second severe episode was 18 months ago. Again I started with 'flu like' symptoms - extreme fatigue - generally feeling unwell - feeling boiling hot but no high temperature - aching stiffness and spasms in my legs - then came the chest ‘squeeze’ again but this time my actual stomach itself started violently spasming as well. After a couple days I went to my GP who just handed out more painkillers and something to stop my stomach spasm – none of which helped - again it lasted over 10 days. But this time I was referred to various specialists for a variety of tests and eventually after lot's of things ruled out here I am in limboland seeing a nauro!!
Since then it comes & goes but has never been so severe as those first two episodes - thank god!!
I also constantly feel like there is something tight, crushing round my middle and I also get a lot of cramping spasms under my ribs - sometimes both sides which can make me feel short of breath.
It's not nice - very uncomfortable on times and I'm always terrified it's going to 'flare' lik eit did before! Fingers crossed it'll not happen as bad as that again!!
So - basically that's the 'hug' for me!
It seems to be (like lots of MS Symptoms!) the same - yet different for everybody - if you know what I mean!! lol
Neuropathic painkillers and muscle relaxants can help xxxxjenxxx